Wthdrawl Syptoms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

crohnie1985
Regular Member


Date Joined Nov 2007
Total Posts : 140
   Posted 12/30/2007 2:05 PM (GMT -7)   
I am new here and it seems that the topic of withdrawl is here like a rash it is one of the most takled about topics, as I too live with a life of pain and withdrawl sypmtoms. Why are we all in this kind of situation, is this what I have to deal with as an option. In this world of modern medecine, you would think that there could be a sollution. Currently the only cure for withdrawl is to up the meds, but I have found out is it that you go into this horrible cycle of more meds and certain withdrawl sysptoms, what gives?

TDoern
Regular Member


Date Joined Jul 2006
Total Posts : 495
   Posted 12/30/2007 2:50 PM (GMT -7)   
Crohnie - I'm not sure what you mean by saying that the only cure for withdrawal is to up your medication? Unless you stop a medication you shouldn't be experiencing any withdrawal symptoms. A way to avoid - or deal with minimal withdrawal if you HAVE to stop a medication and are not getting help from a doctor is to ween yourself off of them.
"When we come to the edge of the light we know, and are about to step off into the darkness of the unknown, of one thing we can be sure; either God will provide something solid to stand on... or we will be taught to fly.'"

"Cause when push comes to shove You taste what you're made of, You might bend, till you break Cause its all you can take; On your knees you look up Decide you've had enough, You get mad you get strong Wipe your hands shake it off, Then you Stand" From "Stand" by Rascal Flatts
_____________________________________________________________________________
Dx.: Polycystic Ovarian Syndrome, Ulcerlative Colitis, Chronic Inflammation of the Colon, Ruptured & Fused L4-L5-S1 w/pinched nerves, Degenerative Disc Disease, Chronic Costochondritis, Back Muscle Spasms, Asthma, Benign Tremmors (hands)


mama2654
Regular Member


Date Joined Dec 2007
Total Posts : 43
   Posted 1/1/2008 5:26 PM (GMT -7)   
If you are saying you are or want to stop your medications see your dr and they can get you on suboxone. I have tried it and worked well for me. Good luck!

crohnie1985
Regular Member


Date Joined Nov 2007
Total Posts : 140
   Posted 1/2/2008 5:10 PM (GMT -7)   
Thanks for the input, I was asking the questions about withdrawl because I think I will be on medications for the near future, as I am like most I would prefer to be pain free using the minimal amount of meds. I think I might be experiancing withdrawl symptoms because I have been in morphine for a long period and I might have built up a tolerance. I don't get the same releif as I did in the past. I don't know where to go with my dosage, I am sure I am not alone with my situation. I am seeking the best option verses having surgery.

NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 6:36 AM (GMT -7)   
I have been there and increased my pill dosage but it is a vicious cycle; more meds, the stronger the addiction. I remember one time I ran out and was sufferring withdrawls and when I received a new supply, it too 3 pills to make it right...not at the same time but within 2 hours. Now since I had that patch, 50 mgs, 3 pills are even close to making it right without the patch. I'm committed to getting off the meds for good....good luck to you.'

Nick

TDoern
Regular Member


Date Joined Jul 2006
Total Posts : 495
   Posted 1/4/2008 7:39 AM (GMT -7)   
Crohnie - just a little bit of info for you.

There is a huge difference between withdrawal and tolerance. The same holds true with addiction versus dependence. Many chronic pain patients become dependent on their medications. Meaning - we need them to live as pain free as possible, we don't necessarily crave them - we use our pain medications the same way a diabetic uses insulin - it helps us to make it through a day. As you build up a tolerance to medication, and it varies from person to person how quickly this happens, they don't work as well as they used to. For some people this happens very quickly - in weeks - and for others (like me) I've been on the same medication amount for five years. Sometimes it's a simple as switching between medications that work for you, and other times it requires raises in the amount of medication you are taking.

Withdrawal symptoms happen when you drastically reduce, or stop the amount of pain mediation you were taking. Withdrawal happens in both people who have built up a dependence on the medication, and those who are addicted to it. Withdrawal can vary from person to person, but can involve hot and cold flashes, shakiness, headaches, runs to the bathroom, upset stomach, intense cravings, anger and depression. I'm sure there are other symptoms I haven't heard about as well. If you want more information on addiction versus tolerance/dependence it is a topic that has come up several times in this forum, feel free to do a search for it.

A few questions to ask yourself is are you taking more medication that you are prescribed? Do you NEED your next dosage - or do you mentally crave it? (Are you using it for pain control or do you just want it?) Is the medication that you have working for you?

If you start taking more medication than your doctor wrote for you - that is a problem. It will cause you to build up a tolerance much more quickly (in my opinion). If you are sticking with what you were wrote, and need more to help keep your pain under control - then bring that up with your doctor.

Another thing that you might want to remember is that the idea is to "manage" your pain. Very few chronic pain patients live pain free lives. My day to day living I'm at a five on the pain the scale. I live at a five pain level. Some patients live at a seven, others get it down to two or three, very few I feel actually manage to be pain free. You know how some people go "wow, I have a kill headache". I can remember each time in the past three years I've been pain free because, and so can my husband - because twice I've woke him up in the middle of the night in tears telling him "honey, I don't hurt, not anywhere".

If you are opting not to have surgery - and are going to be in pain for an extended period of time, you need to get in with a pain specialist - these are people that are trained to help you manage your pain.

Good luck!
"When we come to the edge of the light we know, and are about to step off into the darkness of the unknown, of one thing we can be sure; either God will provide something solid to stand on... or we will be taught to fly.'"

"Cause when push comes to shove You taste what you're made of, You might bend, till you break Cause its all you can take; On your knees you look up Decide you've had enough, You get mad you get strong Wipe your hands shake it off, Then you Stand" From "Stand" by Rascal Flatts
_____________________________________________________________________________
Dx.: Polycystic Ovarian Syndrome, Ulcerlative Colitis, Chronic Inflammation of the Colon, Ruptured & Fused L4-L5-S1 w/pinched nerves, Degenerative Disc Disease, Chronic Costochondritis, Back Muscle Spasms, Asthma, Benign Tremmors (hands)


ElizaJane
New Member


Date Joined Mar 2006
Total Posts : 9
   Posted 1/4/2008 4:42 PM (GMT -7)   
TDoerm
 
Your posting was an great description about the difference between dependance and addiction.  You should post your description as a seperate thread so that everyone can read is and benefit.
 
Thank you for posting it for us.

Eliza Jane

Fentanyl Patches, Fentora, Dilaudid, Baclofen, Klonopin

Olivopontocerebellar atrophy (OPCA) - degeneration of neurons in specific areas of the brain – the cerebellum, pons, and inferior olives.   Ataxia known as Machado-Joseph disease.


crohnie1985
Regular Member


Date Joined Nov 2007
Total Posts : 140
   Posted 1/7/2008 12:55 AM (GMT -7)   

Thank you so much for the postings, they put alot of my questions to rest, yes I know I never will be 100% free from pain I know that. I have an upcoming visit to PM Dr. I can come more prepared to ask questions and choose a better combination of pain meds. The question about being addicted verses dependent (like insulin) from reading postings on this website have helped me to put a name to my particular situation. I need pain meds as I have tried so despartly to go without, I just need to get a handle on what works. So far I am always in this mode of just making it month by month with the scripts provided and I try to adjust the doses as the pain leven dictates, no I don't just take pills if I am not at a pain level that disturbs daily tasks. I just hate chasing the pain I rather prevent the pain. I am going tp try the patch again to keep a better (and more consistant) level of releif. 

Wish me luck

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:46 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
217 Guest(s), 8 Registered Member(s) are currently online.  Details
don826, PeterK, dacarte3, mtm3461, Redwing57, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer